Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 86, NWS Nashville, TN

June 22, 2018Bedford County, Marshall County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2018, 1:02 PM CDT for Bedford County, Marshall County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2018, 1:02 PM CDT (18:02 UTC)
Expired
Jun 22, 2018, 1:30 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bedford County, TN, Marshall County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 1:05 PM CDTTSTM WND DMGCornersville, TNTREE DOWN IN CORNERSVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

582 
WUUS54 KOHX 221802
SVROHX
TNC003-117-221830-
/O.NEW.KOHX.SV.W.0086.180622T1802Z-180622T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
102 PM CDT FRI JUN 22 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southern Marshall County in Middle Tennessee...
  Southwestern Bedford County in Middle Tennessee...

* Until 130 PM CDT.

* At 102 PM CDT, a severe thunderstorm was located 9 miles southwest
  of Lewisburg, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Shelbyville, Lewisburg, Cornersville and Belfast. 

This includes Interstate 65 between mile markers 23 and 29.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3526 8682 3529 8683 3532 8685 3530 8686
      3532 8691 3534 8690 3535 8692 3539 8693
      3550 8649 3534 8647 3536 8649 3535 8653
      3536 8654 3537 8659 3536 8660 3533 8660
      3531 8668 3526 8674
TIME...MOT...LOC 1802Z 263DEG 27KT 3532 8687 

HAIL...<.75IN
WIND...60MPH
 
$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:46 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 22, 12:46 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1246 PM CDT Fri Jun 22 2018

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Ongoing showers and cloud cover this morning are keeping
temperatures down a little. For the update, I've adjusted hourly
trends to reflect this and I've gone ahead and bumped PoPs to
reflect the better chance of showers for areas east of I-65
through the rest of the morning.

As these morning showers exit Middle TN and clouds begin to clear
out a little, temperatures will respond and instabilities will
climb above 1000 J/Kg. Coupled with the influences of the upper
level low just to our north and the deep layer shear that will be
generated this afternoon, areas of Middle TN along and east of
I-65 will run the risk of thunderstorm development that could
become strong to severe. I don't expect anything too widespread,
but one or two storms could reach severe criteria during the
afternoon hours. Main concerns are still damaging straight line
winds and hail. Storms should be moving fast enough that flooding
won't be an issue and most, if not all of the activity, should be
off the Plateau by early this evening.

Updates already out.

&&

.AVIATION...
18Z TAF DISCUSSION.

While showers and thunderstorms will plague KCSV this afternoon
and drop flight categories for several hours, the rest of the
mid-state terminals will see VFR conditions this afternoon and
this evening. Some MVFR fog will be possible overnight at all
sights, especially those who saw rain this morning.

Southwest winds will gust to 20 kts this afternoon before relaxing
back below 10 kts tonight.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/AVIATION......Unger
Hazardous weather outlook, Jun 22, 5:30 AM CDT, 7 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
530 AM CDT Fri Jun 22 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-231030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
530 AM CDT Fri Jun 22 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Strong to severe storms are possible this afternoon into the
early evening...especially east of I-65. The main concerns are
damaging straight line winds and hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A few strong storms capable of damaging winds and hail will be
possible again on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

In the hours before

Special weather statement, Jun 22, 12:10 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
1210 PM CDT FRI JUN 22 2018

TNZ093-094-221745-
Lawrence TN-Wayne TN-
1210 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE AND CENTRAL
LAWRENCE COUNTIES UNTIL 1245 PM CDT...

At 1210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collinwood, or 13 miles southeast of Waynesboro, moving east at 35
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lawrenceburg, Loretto, Ethridge, Leoma and Westpoint.

LAT...LON 3508 8770 3523 8771 3533 8722 3530 8721
      3529 8723 3528 8721 3523 8722 3520 8721
      3520 8722 3517 8722 3516 8720 3514 8721
      3512 8720 3512 8722 3510 8721 3506 8722
TIME...MOT...LOC 1710Z 265DEG 32KT 3517 8763

27
Special weather statement, Jun 22, 12:14 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
1214 PM CDT FRI JUN 22 2018

TNZ094-095-221745-
Lawrence TN-Giles TN-
1214 PM CDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE AND
NORTHWESTERN GILES COUNTIES UNTIL 1245 PM CDT...

At 1214 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Lawrenceburg, moving east at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lawrenceburg, Summertown, Ethridge, Lynnville and Henryville.

LAT...LON 3529 8755 3540 8755 3540 8752 3541 8751
      3542 8745 3543 8745 3546 8736 3546 8734
      3545 8732 3543 8723 3544 8723 3543 8719
      3544 8716 3546 8713 3541 8699 3542 8698
      3528 8697
TIME...MOT...LOC 1714Z 263DEG 36KT 3535 8746

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:14 PM CDTSpecial Weather StatementOHXLewis, Perry31 min
Jun 21, 7:33 PM CDTSpecial Weather StatementOHXLewis, Wayne42 min
Jun 21, 7:47 PM CDTSpecial Weather StatementOHXLewis, Maury43 min
Jun 21, 8:16 PM CDTSpecial Weather StatementOHXLawrence44 min
Jun 21, 8:42 PM CDTSpecial Weather StatementOHXSumner48 min
Jun 21, 8:59 PM CDTSpecial Weather StatementOHXGiles46 min
Jun 22, 12:10 PM CDTSpecial Weather StatementOHXLawrence35 min
Jun 22, 12:14 PM CDTSpecial Weather StatementOHXLawrence31 min
Jun 22, 12:58 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall32 min
Jun 22, 1:14 PM CDTFlash Flood WarningOHXLawrence, Wayne98 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.